Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Corpus Christi, TX

October 14, 2021Refugio County, Texas

NWS Corpus Christi, TX issued this special weather statement at Oct 14, 2021, 8:47 AM CDT for Refugio County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2021, 8:47 AM CDT (13:47 UTC)
Expired
Oct 14, 2021, 9:30 AM CDT
In force
43 min
Issued by
NWS Corpus Christi, TX
Hail
0.00 in
Wind
40

County Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 74 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 1.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1747 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1747 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted.

515 
WWUS84 KCRP 141347
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
847 AM CDT Thu Oct 14 2021
 
TXZ233-234-246-346-141430-
Victoria TX-Coastal Refugio TX-Inland Refugio TX-Goliad TX-
847 AM CDT Thu Oct 14 2021

...A strong thunderstorm will impact portions of south central
Victoria, southeastern Goliad and Refugio Counties through 930 AM
CDT...

At 847 AM CDT, Doppler radar was tracking a strong thunderstorm over
Refugio, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Refugio, Woodsboro, McFaddin, Quintana, Tivoli and Austwell. 

This includes the following highways...
 US Highway 183 between mile markers 660 and 668.
 US Highway 77 between mile markers 590 and 628.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2839 9681 2828 9707 2827 9712 2826 9712
      2825 9713 2818 9729 2833 9742 2870 9707
TIME...MOT...LOC 1347Z 238DEG 27KT 2834 9726 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

TC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Oct 14, 6:36 AM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Oct 14, 6:36 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
636 AM CDT Thu Oct 14 2021

.AVIATION...

Predominate MVFR ceilings early this morning, along with possible
IFR conditions near isolated/scattered showers and thundestorms
over the Coastal Bend/Victoria Crossroads. Expect a mixture of
MVFR/VFR conditions this afternoon along with additional
isolated/scattered showers and thunderstorms over mainly the
Coastal Plains. VFR this evening followed by a transition to
predominate MVFR conditions overnight.

&&

.PREV DISCUSSION... /Issued 458 AM CDT Thu Oct 14 2021/

SHORT TERM (Today through Friday)...

Isolated convection continues over portions of the CWA early this
morning, aided by a surface trough and sufficient
moisture/instability. All significant forcing is located north of
the CWA. Mid level drying is expected to commence this morning
over the WRN CWA, the gradually over the remainder of the CWA.
Deterministic output suggests that the foregoing surface trough
will gradually dissipate today. PWAT values are expected to remain
near/above normal over the CWA this afternoon. Anticipate
additional isolated/scattered convection this afternoon over the
Coastal Bend/Victoria Crossroads. WPC places the Victoria
Crossroads/northern Coastal Bend in a Slight Risk of Excessive
Rainfall. Will allow the current FFA to expire at 12z yet will not
issue a FFA for the Slight Risk area. Although locally heavy
rainfall may occur, not confident regarding widespread flash
flooding.

GOES-16 water vapor imagery/derived motion wind support the
NWP model intializations of an upper level disturbance over the
Rockies/Four Corners region. Concur with deterministic runs that
move this upper level system slowly EWD and over the Plains
Friday. The corresponding cold front is expected to enter the CWA
by Friday afternoon then offshore around 00z Friday. Most of the
deterministic runs predict near or below normal PWAT values over
the CWA in advance of the front. Nevertheless, will forecast
isolated/scattered convection Friday owing to moisture convergence
along the front. Will use PoPs similar to that produced by the
NBM.

Anticipate minor coastal flooding again during the next high tidal
cycle, when considering P-ETSS output and to a lesser extent
persistence.

LONG TERM (Friday Night through Wednesday)...

Cooler and drier conditions are expected after cold frontal
passage. Based on the NBM and SREF ensemble mean, anticipate low
temperatures in the 50s and highs in the 70s Saturday and Sunday.
Gradual warming trend expected Monday through Wednesday. Although
the GFS and ECMWF move an upper disturbance/low over the NWRN
CONUS Monday, the GFS cuts off this low over the central/northern
Plains Wednesday, the ECMWF maintains a progressive system.
Nevertheless, both runs develop onshore flow by late Sunday.
Anticipate sufficient moisture increase over the Waters for
isolated convection Wednesday.

MARINE...

Moderate to strong onshore flow this morning over the Waters,
yet expected the MSLP gradient/associated wind to
decrease signficantly by this evening. Isolated to scattered
showers and thunderstorms expected today. Drier conditions
tonight. A cold front is expected to move across the Waters Friday
evening and trigger isolated to scattered convection.
Moderate to strong offshore flow and drier conditions are expected
to develop after frontal passage and continue Saturday. A
transition to weak to moderate flow late Sunday. Moisture may
increase sufficently for isolated convection Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    88  76  91  61  76  /  40  10  40  10   0
Victoria          87  74  91  57  75  /  70  10  40   0   0
Laredo            94  72  93  62  77  /  10  10  30  20   0
Alice             92  73  93  58  77  /  40  10  40  10   0
Rockport          88  77  90  62  77  /  50  10  40  10   0
Cotulla           92  72  90  58  77  /  20  10  20   0   0
Kingsville        90  73  93  60  77  /  40  10  40  20   0
Navy Corpus       87  78  88  65  76  /  40  10  40  20   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 3 AM CDT Friday For the following
     zones: Kleberg Islands...Nueces Islands.

     Flash Flood Watch until 7 AM CDT this morning For the following
     zones: Duval...Live Oak...McMullen.

GM...Small Craft Advisory until 1 PM CDT this afternoon For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

&&

WC/87...AVIATION
Hazardous weather outlook, Oct 14, 6:10 AM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
610 AM CDT Thu Oct 14 2021

TXZ229>234-239>247-342>347-442-443-447-151115-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
610 AM CDT Thu Oct 14 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms today, mainly over the
Coastal Bend and Victoria Crossroads.

A Coastal Flood Advisory is in effect south of Port Aransas, for
minor coastal flooding expected during the next high tidal cycle.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Minor coastal flooding may occur during the high tidal cycles
Friday and Saturday.

An Elevated Fire Weather condition may occur Saturday afternoon
over the Coastal Bend and Victoria Crossroads.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-151115-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
610 AM CDT Thu Oct 14 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms expected today.

A Small Craft Advisory is in effect until 1 PM CDT today for the
coastal waters.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small Craft Advisory conditions may occur Friday night and
Saturday over the coastal waters.

Isolated thunderstorms may occur Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

87/87

In the hours before

Special weather statement, Oct 14, 8:04 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
804 AM CDT Thu Oct 14 2021

TXZ232-244-246-346-141345-
Inland San Patricio TX-Coastal Refugio TX-Bee TX-Inland Refugio TX-
804 AM CDT Thu Oct 14 2021

...A strong thunderstorm will impact portions of northeastern San
Patricio, southwestern Refugio and southeastern Bee Counties through
845 AM CDT...

At 803 AM CDT, Doppler radar was tracking a strong thunderstorm over
St. Paul, or near Sinton, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sinton, Refugio, Woodsboro, St. Paul, Bonnie View and Papalote.

This includes the following highways...
 US Highway 181 between mile markers 612 and 628.
 US Highway 77 between mile markers 622 and 650.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2817 9710 2808 9726 2809 9727 2809 9729
      2806 9730 2794 9751 2808 9769 2839 9739
      2839 9737
TIME...MOT...LOC 1303Z 225DEG 20KT 2809 9753

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TC
Special weather statement, Oct 14, 8:47 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
847 AM CDT Thu Oct 14 2021

TXZ233-234-246-346-141430-
Victoria TX-Coastal Refugio TX-Inland Refugio TX-Goliad TX-
847 AM CDT Thu Oct 14 2021

...A strong thunderstorm will impact portions of south central
Victoria, southeastern Goliad and Refugio Counties through 930 AM
CDT...

At 847 AM CDT, Doppler radar was tracking a strong thunderstorm over
Refugio, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Refugio, Woodsboro, McFaddin, Quintana, Tivoli and Austwell.

This includes the following highways...
 US Highway 183 between mile markers 660 and 668.
 US Highway 77 between mile markers 590 and 628.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2839 9681 2828 9707 2827 9712 2826 9712
      2825 9713 2818 9729 2833 9742 2870 9707
TIME...MOT...LOC 1347Z 238DEG 27KT 2834 9726

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 7:20 PM CDTAreal Flood AdvisoryCRPWebb115 min
Oct 13, 8:12 PM CDTSpecial Weather StatementCRPWebb48 min
Oct 13, 8:41 PM CDTTornado WarningCRPWebb34 min
Oct 13, 8:53 PM CDTAreal Flood AdvisoryCRPLa Salle, Webb5 hr
Oct 13, 9:08 PM CDTAreal Flood AdvisoryCRPWebb112 min
Oct 13, 10:24 PM CDTTornado WarningCRPWebb36 min
Oct 14, 2:06 AM CDTRiver Flood WarningCRPVictoria7 days
Oct 14, 2:10 AM CDTRiver Flood WarningCRPCalhoun, Refugio, Victoria11 days
Oct 14, 4:37 AM CDTCoastal Flood AdvisoryCRPKleberg, Nueces24 hr
Oct 14, 6:45 AM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak105 min
Oct 14, 7:35 AM CDTFlash Flood WarningCRPBee, Goliad, Live Oak, Refugio, Victoria5 hr
Oct 14, 8:04 AM CDTSpecial Weather StatementCRPSan Patricio41 min
Oct 14, 8:05 AM CDTFlash Flood WarningCRPRefugio, San Patricio3 hr
Oct 14, 9:50 AM CDTSpecial Weather StatementCRPNueces, San Patricio40 min
Oct 14, 10:02 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio, San Patricio, Victoria3 hr
Oct 14, 10:11 AM CDTFlash Flood WarningCRPKleberg, Nueces, San Patricio3 hr
Oct 14, 10:32 AM CDTSpecial Weather StatementCRPAransas, Nueces58 min
Oct 14, 10:48 AM CDTSpecial Weather StatementCRPAransas42 min
Oct 14, 10:55 AM CDTSpecial Marine WarningCRP65 min
Oct 14, 11:27 AM CDTSpecial Weather StatementCRPAransas33 min
Oct 14, 11:43 AM CDTSpecial Marine WarningCRP47 min
Oct 14, 12:02 PM CDTSpecial Weather StatementCRPNueces43 min
Oct 14, 1:01 PM CDTSpecial Weather StatementCRPKleberg59 min
Oct 14, 1:10 PM CDTFlash Flood WarningCRPKleberg, Nueces110 min
Oct 14, 3:27 PM CDTRiver Flood WarningCRPRefugio23 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.